Hubbard, M.E., Baines, M.J. and Jimack, P.K. (2009) Consistent dirichlet boundary conditions for numerical solution of moving boundary problems. Applied Numerical Mathematics, 59 (6). pp. 1337-1353. ISSN 01689274
We consider the imposition of Dirichlet boundary conditions in the finite element mod-elling of moving boundary problems in one and two dimensions for which the total mass is prescribed. A modification of the standard linear finite element test space allows the boundary conditions to be imposed strongly whilst simultaneously conserving a discrete mass. The validity of the technique is assessed for a specific moving mesh finite element method, although the approach is more general. Numerical comparisons are carried out for mass-conserving solutions of the porous medium equation with Dirichlet boundary conditions and for a moving boundary problem with a source term and time-varying mass.
|Copyright, Publisher and Additional Information:||Copyright © 2008 IMACS Published by Elsevier B.V. This is an author produced version of a paper published in 'Applied Numerical Mathematics'. Uploaded in accordance with the publisher's self-archiving policy.|
|Institution:||The University of Leeds|
|Academic Units:||The University of Leeds > Faculty of Engineering (Leeds) > School of Computing (Leeds)|
|Depositing User:||Miss Jamie Grant|
|Date Deposited:||02 Apr 2009 14:44|
|Last Modified:||29 Oct 2016 09:28|